Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 440, NWS Atlanta, GA

October 11, 2006Warren County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 11, 2006, 10:14 PM EDT for Warren County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2006, 10:14 PM EDT (02:14 UTC)
Expired
Oct 11, 2006, 10:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 10:20 PM EDTHAIL 0.75Norris, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 120214
SVRFFC
GAC301-120245-
/O.NEW.KFFC.SV.W.0440.061012T0214Z-061012T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT WED OCT 11 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1045 PM EDT

* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
  STORM WAS LOCATED 6 MILES WEST OF WARRENTON...MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORWOOD...CAMAK AND CEDAR ROCK.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3349 8282 3334 8279 3336 8255 3351 8262

$$
1 follow-up statement
000 
WWUS52 KFFC 120231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 PM EDT WED OCT 11 2006

GAC301-120245-
/O.CON.KFFC.SV.W.0440.000000T0000Z-061012T0245Z/
WARREN GA-
1031 PM EDT WED OCT 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WARREN COUNTY...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST 
OF WARRENTON...AND MOVING EAST AT 35 MPH. RADAR HAS INDICATED THE 
STORM IS WEAKENING AND IS EXPECTED TO MOVE EAST OF THE COUNTY BY 
1045 PM. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3345 8280 3334 8279 3334 8255 3345 8257

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:30 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 11, 6:30 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT WED OCT 11 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
COLD FRONT APPROACHING THIS AFTERNOON SHOULD PUSH THROUGH A LARGE
PART OF NORTH AND CENTRAL GEORGIA OVERNIGHT. INSTABILITY IS MARGINAL
OUT AHEAD OF THIS FRONT WITH SCATTERED SHOWERS AND A FEW
THUNDERSTORMS EXPECTED TO PERSIST ALONG AND AHEAD THE FRONT THROUGH
THIS EVENING. THE NEXT SHORTWAVE ROTATING AROUND THE DEEP UPPER LOW
CENTERED OVER THE WESTERN GREAT LAKES SWEEPS INTO THE OHIO VALLEY
THURSDAY EVENING...BRUSHING THE TENNESSEE VALLEY. THIS WILL HELP TO
PUSH A REINFORCING WAVE OF COLD AIR INTO THE STATE. THICKNESS VALUES
INDICATE THAT THIS WILL BE THE COLDEST AIR BY FAR THAT HAS PUSHED
INTO THE STATE SO FAR THIS SEASON. AIRMASS IS PRETTY DRY AS THIS
SHORTWAVE AND FRONT PUSH THROUGH...BUT THERE IS A SLIGHT CHANCE THAT
A SYSTEM THIS VIGOROUS COULD SQUEEZE OUT SOME SHOWERS. WILL KEEP POPS
ISOLATED FOR THURSDAY AFTERNOON AND EVENING. TODAY SHOULD BE THE LAST
DAY WE SEE ABOVE AVERAGE TEMPERATURES...AT LEAST UNTIL SOMETIME OUT
TOWARD DAYS 6 AND 7 IN THE EXTENDED FORECAST.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
VERY DRY AND COOL AIRMASS DOMINATE THE WEEKEND PORTION OF THE
EXTENDED FORECAST PERIOD. SATURDAY MORNING SHOULD SEE AT LEAST A
SCATTERED FROST ACROSS NORTH GEORGIA. NORTHWEST UPPER FLOW...SURFACE
HIGH PRESSURE AND A VERY DRY LOW LEVEL AIRMASS KEEP THE REGION COOL
AND DRY THROUGH THE WEEKEND. CHANCE OF RAIN BACK INTO THE FORECAST
FOR THE BEGINNING OF NEXT WEEK. UPPER FLOW WEAK NORTHWESTERLY
BECOMING SOUTHWESTERLY AS WE MOVE THROUGH THE WEEK. UPPER LOW OVER
THE SOUTHWESTERN U.S. BEGINS LIFTING NORTHEASTWARD AS IT MOVES OUT
ONTO THE PLAINS. TEMPERATURES WILL BE MODERATING THROUGH THE PERIOD...
APPROACHING SEASONAL NORMALS FOR THE MONTH.

&&

.AVIATION...
LINE OF SHOWERS/THUNDERSTORMS EXTENDING FROM EASTERN TENNESSEE INTO NORTHWEST
GEORGIA AND EASTERN ALABAMA AHEAD OF COLD FRONT MAKING ITS WAY
ACROSS WESTERN TENNESSEE/EASTERN MISSISSIPPI. WILL HAVE TO MAKE LAST
MINUTE DECISION BASED ON RADAR...BUT MAY HAVE TO CARRY TEMPO
THUNDER FOR AN HOUR OR SO INTO NEW TAF PD FOR ATL METRO TAF SITES.
ELSEWHERE...PLAN TO STAY WITH VCSH/VCTS FOR NOW. OTHERWISE...VFR
CONDITIONS EXPECTED OUTSIDE OF PRECIP AREAS THIS EVENING. SHOULD SEE
CIGS LOWER INTO LOWER VFR-MVFR RANGE AS FRONT APPROACHES GENERALLY
03Z TO 05Z ATL METRO TO CSG...THEN 05Z TO 07Z AHN AND MCN...BUT LOOK
FOR LOWER CLOUDS TO ERODE BEFORE DAYBREAK. SOUTHWEST TO WEST WINDS
10 TO 15 KTS THIS EVENING...BECOMING NORTHWEST GENERALLY AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  77  47  63 /  30  10  20  10
ATLANTA         58  72  46  60 /  30  10  20  10
BLAIRSVILLE     51  69  40  58 /  40  20  20   5
CARTERSVILLE    52  71  41  62 /  30  20  20   5
COLUMBUS        59  79  52  66 /  20  10  20  10
GAINESVILLE     58  73  44  61 /  40  10  20   5
MACON           60  80  50  66 /  20   5  10  10
ROME            55  70  44  62 /  30  20  20   5
PEACHTREE CITY  55  74  46  62 /  20  10  20  10
VIDALIA         61  80  56  71 /  20   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Oct 11, 9:35 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT WED OCT 11 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
935 PM EDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL
GEORGIA UNTIL MIDNIGHT...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH GEORGIA.

.SYNOPSIS...
A COLD FRONT PUSHING ACROSS ALABAMA WILL CONTINUE TO MOVE EAST
ACROSS NORTH AND CENTRAL GEORGIA OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH THE THUNDERSTORMS WILL BE STRONG GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LARGE HAIL.

.DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF NORTH AND
CENTRAL GEORGIA TONIGHT AS A COLD FRONT TRACKS ACROSS THE AREA.
A FEW OF THE THUNDERSTORMS COULD BE SEVERE PRODUCING WIND GUST UP TO
60 MPH AND PENNY SIZED HAIL. THE BEST CHANCE FOR SEVERE STORMS WILL
BE SOUTH OF A LAGRANGE TO WARRENTON LINE AND BETWEEN NOW AND
MIDNIGHT. THUNDERSTORMS SHOULD WEAKEN OR DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE STORMS...SPOTTER ACTIVATION IS
NOT EXPECTED FOR THE REST OF TONIGHT. HOWEVER...EMERGENCY MANAGERS
AND SPOTTERS ARE ENCOURAGED TO PHONE IN ANY REPORTS OF DAMAGE.

In the hours before

Special weather statement, Oct 11, 9:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT WED OCT 11 2006

GAZ080-120200-
928 PM EDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN
TAYLOR COUNTY UNTIL 1000 PM EDT...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CONTINUES TO MOVE EAST AT 30 MPH ACROSS BUTLER
COUNTY.

THIS STORM HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS TAYLOR COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE BUTLER...REYNOLDS AND POTTERVILLE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 11, 9:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT WED OCT 11 2006

GAZ050-120200-
930 PM EDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
GREENE COUNTY UNTIL 1000 PM EDT...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF VEAZEY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GREENE
COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE VEAZEY...SILOAM AND WHITE PLAINS.
Local storm report, Oct 11, 9:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT WED OCT 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             6 SE BUCKHEAD           33.51N 83.29W
10/11/2006  E0.88 INCH       MORGAN             GA   PUBLIC

&&

TDP
Special weather statement, Oct 11, 9:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT WED OCT 11 2006

GAZ051-061-120215-
947 PM EDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
HANCOCK AND TALIAFERRO COUNTIES UNTIL 1015 PM EDT...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL HANCOCK COUNTY...
MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HANCOCK
AND TALIAFERRO COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE.
Special weather statement, Oct 11, 9:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT WED OCT 11 2006

GAZ090-091-120215-
952 PM EDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
CHATTAHOOCHEE AND MARION COUNTIES UNTIL 1015 PM EDT...

AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF
BRANTLEY TO NEAR CUSSETA AND JAMESTOWN...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE AS THESE STORMS
MOVE ACROSS CHATTAHOOCHEE AND MARION COUNTIES THROUGH 1015 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JAMESTOWN...CUSSETA... MANTA...OAKLAND...RENFROE... BRANTLEY...
TAZEWELL...BUENA VISTA...BERGINSVILLE AND DOYLE.
Special weather statement, Oct 11, 10:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT WED OCT 11 2006

GAZ062-120245-
1011 PM EDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WARREN COUNTY UNTIL 1045 PM EDT...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF NORWOOD...MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN
COUNTY THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE NORRIS...NORWOOD...WARRENTON AND CAMAK.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:12 PM EDTSevere Thunderstorm WarningFFCHarris33 min
Oct 11, 9:06 PM EDTSevere Thunderstorm WarningFFCTaylor24 min
Oct 11, 9:06 PM EDTSevere Thunderstorm WarningFFCMorgan24 min
Oct 11, 9:35 PM EDTSevere Thunderstorm WarningFFCGreene25 min
Oct 11, 9:59 PM EDTSevere Thunderstorm WarningFFCChattahoochee16 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.